1. Skip to navigation
  2. Skip to content
  3. Skip to sidebar

Suspected opioid use in Sarnia leaves 1 dead, 2 in hospital

THE CANADIAN PRESS | posted Thursday, Aug 10th, 2017

AppleMark
Opioid pills are shown in this undated handout photo. THE CANADIAN PRESS/McMaster University handout
Police in Sarnia, Ont., have issued a public safety notice after one person died and two others were taken to hospital on Wednesday evening due to suspected drug overdoses.

Police say the drug involved was thought to be cocaine but is now believed to have been laced with the dangerous opioid fentanyl and are asking anyone who recently bought street drugs to not use them due to the possibility of an overdose.

Residents are also being urged to “not be afraid” to call 911 in an emergency and state what drugs were involved so first responders can provide the proper course of treatment.

Police say the three overdoses occurred over five hours.

Many Canadian cities have grappled with drug overdose deaths in recent months, perhaps the most notable being Vancouver, which recorded 25 deaths and nearly 600 overdose calls in June alone.

More than 1,000 people died of overdoses in British Columbia last year and the coroner says fentanyl was involved in many of those deaths.

Toronto police had issued a public safety alert last month after four people died of suspected opioid overdoses over three days.


Related stories:

Construction begins on 1 of 3 Toronto safe injection sites

Toronto lays out opioid plan after emergency meeting after spike in deaths

Almost 2,500 Canadians died from opioid-related overdoses last year: data

Ontario hiring health staff, distributing more naloxone to fight opioid crisis

Comments

  • No comments have been left yet, get the conversation started!

Leave a Comment Below

Sign in to comment.

All fields are required.

Want to embed media into your comment? Just paste in a URL in a separate paragraph to the page where you would normally view the media (like on YouTube) and it will automatically be embedded into your comment.